×

Please Remove Adblock
Adverts are the main source of Revenue for DoveMed. Please remove adblock to help us create the best medical content found on the Internet.

Mylan Institutional Business Recalls Injectable Products

Last updated April 26, 2015

Approved by: Maulik P. Purohit MD MPH

The US Food and Drug Administration (FDA) announced that Mylan Institutional Business voluntarily initiated a recall of specific lots of injectable products.


The US Food and Drug Administration (FDA) announced that Mylan Institutional Business voluntarily initiated a recall of specific lots of injectable products. Mylan is a global pharmaceutical company and stated that the products are being recalled because of a visible presence of foreign particulate matter observed during retention testing.

The injectable products affected are:

  • Gemcitabine- with Pfizer injectables label: used for treatment of ovarian, breast, and some forms of lung and pancreatic cancer
  • Carboplatin-with Mylan Institutional label: used for advanced ovarian cancer
  • Methotrexate-with Pfizer injectables label: used for psoriasis, rheumatoid arthritis, etc.
  • Cytarabine-with Pfizer injectables label: used for treatment of non-lymphocytic leukemia

For exact lot numbers, strengths, sizes, and expiration dates of the products recalled, please refer to:

http://www.fda.gov/Safety/Recalls/ucm444498.htm?source=govdelivery&utm_medium=email&utm_source=govdelivery

Consumers who have bought the products listed in the website above are advised to stop using them and return them to the origin of purchase. 

Mylan Institutional Business could be contacted Monday-Friday from 8.00am to 5.00pm (EST) at:

1-800-796-9526

customer.service@mylan.com

Particulate matter:

Particulate matter in injectable products could cause severe harm to users/patients and could be life-threatening. Some of the possible adverse effects are:

  • Infection and inflammation
  • Tissue injury
  • Allergic reactions
  • Obstruction of blood vessels that could lead to pulmonary embolism
  • In patients with right-to-left cardiac shunts- stroke, heart attack, and organ failure

No adverse incidents have been reported to date. However, consumers are advised to contact their physician/hospital if they experience any problems associated with the injections.

Written by Mangala Sarkar Ph.D.

Primary Reference:

U.S. Food and Drug Administration. (n.d.). Retrieved April 24, 2015, from http://www.fda.gov/Safety/Recalls/ucm444498.htm?source=govdelivery&utm_medium=email&utm_source=govdelivery 

Additional Reference:

(n.d.). Retrieved April 24, 2015, from http://www.pda.org/docs/default-source/website-document-library/publications/industry-perspective-on-medical-risk-of-visible-particles-in-injectable-products.pdf?sfvrsn=2

Reviewed and Approved by a member of the DoveMed Editorial Board
First uploaded: April 26, 2015
Last updated: April 26, 2015